Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 583, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 18, 2012, 1:49 AM CDT for Franklin County, Jefferson County, Lincoln County, Mississippi. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2012, 1:49 AM CDT (06:49 UTC)
- Expired
- Oct 18, 2012, 2:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 2:09 AM CDT | TSTM WND DMG | Mccall Creek, MS | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 7:01 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
808
WUUS54 KJAN 180649
SVRJAN
MSC037-063-085-180745-
/O.NEW.KJAN.SV.W.0583.121018T0649Z-121018T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
149 AM CDT THU OCT 18 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 245 AM CDT
* AT 150 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW HOPE MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CASEYVILLE BY 200 AM CDT...
MCCALL CREEK AND LITTLE SPRINGS BY 205 AM CDT...
VAUGHN AND LOYD STAR BY 210 AM CDT...
WEST LINCOLN AND CENTER POINT BY 215 AM CDT...
BROOKHAVEN BY 220 AM CDT...
BOGUE CHITTO BY 225 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3161 9105 3170 9074 3170 9071 3154 9025
3135 9024 3134 9064
TIME...MOT...LOC 0650Z 297DEG 36KT 3158 9082
$$2 follow-up statements
606
WWUS54 KJAN 180701
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
201 AM CDT THU OCT 18 2012
MSC063-180711-
/O.CAN.KJAN.SV.W.0583.000000T0000Z-121018T0745Z/
JEFFERSON MS-
201 AM CDT THU OCT 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3159 9101 3161 9096 3161 9074 3168 9074
3169 9072 3154 9026 3135 9024 3134 9064
TIME...MOT...LOC 0701Z 297DEG 36KT 3153 9070
$$
MSC037-085-180745-
/O.CON.KJAN.SV.W.0583.000000T0000Z-121018T0745Z/
LINCOLN MS-FRANKLIN MS-
201 AM CDT THU OCT 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR EASTERN FRANKLIN AND LINCOLN COUNTIES...
AT 201 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MCCALL CREEK MOVING SOUTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VAUGHN AND LOYD STAR BY 210 AM CDT...
WEST LINCOLN AND CENTER POINT BY 215 AM CDT...
BROOKHAVEN BY 220 AM CDT...
BOGUE CHITTO BY 225 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3159 9101 3161 9096 3161 9074 3168 9074
3169 9072 3154 9026 3135 9024 3134 9064
TIME...MOT...LOC 0701Z 297DEG 36KT 3153 9070
$$
MME401 WWUS54 KJAN 180728 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 228 AM CDT THU OCT 18 2012 MSC037-085-180745- /O.CON.KJAN.SV.W.0583.000000T0000Z-121018T0745Z/ LINCOLN MS-FRANKLIN MS- 228 AM CDT THU OCT 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR SOUTHEASTERN FRANKLIN AND SOUTH CENTRAL LINCOLN COUNTIES... AT 228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTER POINT MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOGUE CHITTO BY 235 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. && LAT...LON 3134 9064 3148 9084 3151 9052 3135 9037 TIME...MOT...LOC 0728Z 305DEG 35KT 3139 9055 $$ MME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 12:05 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 18, 12:05 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1205 AM CDT THU OCT 18 2012 .UPDATE...SEVERE STORMS CONTINUE TO IMPACT PORTIONS OF THE ARKLAMISS TONIGHT...AND ARE EXPECTED TO CONTINUE TO DO SO OVER THE NEXT 2 TO 3 HOURS. HIGHEST RISK FOR SEVERE STORMS WILL BE ALONG AND NORTH OF I-20 EAST OF I-55...WITH MORE OF AN ISOLATED RISK SOUTH OF I-20. THE TORNADO WATCH IN EFFECT UNTIL 3 AM HAS BEEN EXPANDED TO INCLUDE LAUDERDALE COUNTY. DAMAGING WINDS AND TORNADOES CONTINUE TO BE THE MAIN RISKS WITH THESE STORMS...WITH SEVERAL REPORTS OF SUBSTANTIAL DAMAGE COMING IN FROM AREAS THAT HAVE BEEN IMPACTED BY THESE STORMS. PLEASE CONTINUE TO MONITOR THIS SITUATION OVER THE NEXT FEW HOURS. && .PREV DISCUSSION... /ISSUED 905 PM CDT WED OCT 17 2012/ UPDATE...A BROKEN LINE OF STORMS IS NOW MOVING INTO THE NORTHWEST DELTA. THESE STORMS HAVE A HISTORY OF DAMAGE ACROSS ARKANSAS EARLIER THIS EVENING AND A NUMBER OF SVR AND TOR WARNINGS HAVE BEEN ISSUED ALONG THE LINE. TORNADO WATCH 668 IS IN PLACE FOR MOST OF THE ARKLAMISS BUT THE PINE BELT THROUGH 3AM. THIS ALL COMES AHEAD OF A POWERFUL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. LATEST ANALYSIS INDICATES PLENTY OF WIND SHEAR IN PLACE AND HELICITY WHICH WILL BE SUPPORTIVE OF TORNADIC ACTIVITY...ESPECIALLY ACROSS THE NORTHWEST DELTA. FURTHER TO THE SOUTH AND EAST...THIS DOES DIMINISH. INSTABILITY SEEMED TO BE IN QUESTION EARLIER TODAY BUT THERE LOOKS TO BE ENOUGH FOR THE MOMENT TO SUSTAIN THESE STORMS WITH MID TO UPPER 60 DEWPOINTS PRESENT GENERALLY ALONG AND WEST OF THE I-55 CORRIDOR. TIMING FOR THESE STORMS IS GENERALLY THE SAME AND ADJUSTED THE WEATHER GRIDS TO ACCOUNT FOR CURRENT TRENDS...THOUGH ADDITIONAL ADJUSTMENTS LIKELY WILL NEED TO BE MADE AS THE EVENING PROGRESSES AND THE LINE CONTINUES THROUGH THE REGION. THE ONLY OTHER ADJUSTMENT TO THE FORECAST WAS TO DROP THE WIND ADVISORY EARLY. CRITERIA WAS NOT BEING MET AND LOOKED TO CONTINUE TO NOT BE MET OUTSIDE OF CONVECTIVE ACTIVITY...AND WAS THUS DROPPED AT 00Z. /28/ && .AVIATION... TAF SITES REMAIN VFR FOR THE TIME BEING BUT TSRA IS MOVING INTO THE DELTA. THIS SHOULD BRING MVFR TO IFR(WITH LOCAL LIFR) CONDITIONS TO TAF SITES. THESE STORMS LOOK TO IMPACT KGLH/KGWO THROUGH 04Z... BETWEEN 04-07Z FOR KGTR/KJAN/KHKS AND WEAKEN WHILE IMPACTING KMEI/KHBG AROUND 05-09Z. SEVERE STORMS WILL BRING WINDS OF 60MPH AND TURBULENT CONDITIONS ALOFT IN THE VICINITY OF THE STORMS. COLD FROPA WILL FOLLOW STORMS AND NW/W WINDS OF 8-15KTS WILL FOLLOW BECOMING LIGHTER THROUGH THE DAY THURS. A RETURN TO VFR CONDITIONS EXPECTED THURSDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 79 48 76 / 84 7 0 0 MERIDIAN 56 78 42 77 / 76 8 0 0 VICKSBURG 50 78 44 76 / 86 6 0 0 HATTIESBURG 64 80 47 81 / 64 11 0 0 NATCHEZ 54 75 47 77 / 64 6 0 0 GREENVILLE 50 75 47 74 / 91 5 0 0 GREENWOOD 50 77 47 73 / 90 7 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Oct 17, 2:55 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT WED OCT 17 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>042- 047-182000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 255 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND PORTION OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING TORNADOES WITH SOME POSSIBLY BEING STRONG...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE BETWEEN 7 PM TO 11 PM TONIGHT ACROSS THE ARKLAMISS DELTA REGION. THE AREA NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55 WILL SEE THE GREATEST CHANCE FOR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. LAZ023>026-MSZ029>033-037>039-043>046-048>055-059>063-182000- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 255 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING A FEW TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE BETWEEN 9 PM TO 1 AM TONIGHT ACROSS THE NATCHEZ TRACE CORRIDOR. THE LINE IS EXPECTED TO SLOWLY WEAKEN AS IT PUSHES FARTHER SOUTH AND EAST OF THE NATCHEZ TRACE CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. MSZ056>058-064>066-072>074-182000- SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 255 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PORTION OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE STRONG TO SEVERE BROKEN SQUALL LINE ALONG A STRONG COLD FRONT WILL GRADUALLY WEAKEN AS IT SHIFTS SOUTH AND EAST THROUGH THE OVERNIGHT AND EARLY MORNING HOURS THURSDAY OVER THE SOUTHEAST PORTION OF CENTRAL MISSISSIPPI. TIMING WILL BE BETWEEN 11 PM AND 4 AM. A FEW STORMS MAY CAUSE DAMAGING WINDS OF 60 MPH AND A TORNADO STILL REMAINS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Local storm report, Oct 18, 12:24 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1224 AM CDT THU OCT 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG LOUISE 32.98N 90.59W
10/17/2012 HUMPHREYS MS LAW ENFORCEMENT
AROUND LOUISE AND ALONG COUNTY BARN RD...MOBILE HOME
DAMAGED WITH ANOTHER MOBILE HOME TURNED OVER...POWER
LINES DOWN AS WELL.
1209 AM TSTM WND DMG 2 NE CANTON 32.63N 90.01W
10/18/2012 MADISON MS EMERGENCY MNGR
A FEW TREES DOWN.
&&
AWEBERLocal storm report, Oct 18, 1:05 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
105 AM CDT THU OCT 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 4 SSE YAZOO CITY 32.81N 90.38W
10/17/2012 YAZOO MS LAW ENFORCEMENT
TREE DOWN ON A HOME ALONG MYRLEVILLE RD
&&
AWEBERLocal storm report, Oct 18, 1:22 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 AM CDT THU OCT 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG 5 SSE STEELE 32.43N 89.38W
10/18/2012 SCOTT MS DEPT OF HIGHWAYS
TREE DOWN ON A HOUSE NE OF FOREST...LIKELY TORNADO
&&
AWEBERLocal storm report, Oct 18, 1:23 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
123 AM CDT THU OCT 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TORNADO 5 WNW LOUISE 33.00N 90.67W
10/17/2012 SHARKEY MS LAW ENFORCEMENT
*** 3 INJ *** HOMES DAMAGED ALONG HWY 14...3 INJURIES.
&&
AWEBERLocal storm report, Oct 18, 1:24 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
124 AM CDT THU OCT 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG SHELBY 33.95N 90.77W
10/17/2012 BOLIVAR MS BROADCAST MEDIA
MAJOR DAMAGE TO A HOME AND CAR...REPORT VIA SOCIAL MEDIA.
0908 PM TORNADO 2 NE SHELBY 33.97N 90.74W
10/17/2012 BOLIVAR MS EMERGENCY MNGR
HEAVY DAMAGE ALONG BLUE CANE RD...3 STRUCTURES DAMAGED
WITH ONE HOME OFF ITS BLOCKS ALONG WITH THE ROOF REMOVED.
POWER LINES DOWN AND POWER POLES SNAPPED.
0926 PM TSTM WND DMG ROME 33.96N 90.48W
10/17/2012 SUNFLOWER MS EMERGENCY MNGR
TREES DOWN AROUND ROME
0932 PM TSTM WND DMG 3 ENE LAKE VILLAGE 33.34N 91.24W
10/17/2012 CHICOT AR LAW ENFORCEMENT
A COUPLE TREES DOWN IN LAKE CHICOT ST PARK ALONG HWY 257
0945 PM TSTM WND DMG 1 S GREENVILLE 33.37N 91.05W
10/17/2012 WASHINGTON MS BROADCAST MEDIA
REPORTS OF MULTIPLE LIMBS AND TREES DOWN WITH SOME DAMAGE
TO STRUCTURES ALONG WITH STREETS FLOODED IN DOWNTOWN.
0945 PM TSTM WND DMG 1 S GREENVILLE 33.37N 91.05W
10/17/2012 WASHINGTON MS BROADCAST MEDIA
SIGN DAMAGE IN GREENVILLE ALONG WITH MULTIPLE OUTAGES AND
5700 CUSTOMERS WITHOUT POWER. TREES ALSO DOWN ON CYPRESS
AND ANN STOKES RDS.
0955 PM TSTM WND DMG DERMOTT 33.53N 91.44W
10/17/2012 CHICOT AR LAW ENFORCEMENT
POWER LINES DOWN IN DERMOTT. MANY LIMBS DOWN AND A
BILLBOARD TORN APART.
1009 PM TSTM WND DMG 4 N BEW SPRINGS 33.85N 89.91W
10/17/2012 GRENADA MS EMERGENCY MNGR
TREES DOWN ALONG CARPENTER AND PEARIDGE...LIKELY TORNADO
1013 PM TSTM WND DMG 6 NNW GRENADA 33.86N 89.84W
10/17/2012 GRENADA MS EMERGENCY MNGR
POWER LINES DOWN AND HALF A ROOF BLOWN OFF A HOME ALONG
COUNTRY MEADOWS RD...POSSIBLE TORNADO.
1017 PM FUNNEL CLOUD 3 NE GRENADA 33.81N 89.77W
10/17/2012 GRENADA MS EMERGENCY MNGR
POSSIBLE TORNADO NEAR GRENADA LAKE.
1041 PM TORNADO 5 WNW LOUISE 33.00N 90.67W
10/17/2012 SHARKEY MS LAW ENFORCEMENT
*** 3 INJ *** HOMES DAMAGED ALONG HWY 14...3 INJURIES.
1050 PM TSTM WND DMG LOUISE 32.98N 90.59W
10/17/2012 HUMPHREYS MS LAW ENFORCEMENT
AROUND LOUISE AND ALONG COUNTY BARN RD...MOBILE HOME
DAMAGED WITH ANOTHER MOBILE HOME TURNED OVER...POWER
LINES DOWN AS WELL.
1102 PM TSTM WND DMG 5 NW YAZOO CITY 32.91N 90.47W
10/17/2012 YAZOO MS EMERGENCY MNGR
HEAVY DAMAGE REPORTED ALONG LAKE CITY RD
1108 PM TSTM WND DMG BELZONI 33.18N 90.49W
10/17/2012 HUMPHREYS MS EMERGENCY MNGR
COUPLE OF TREES AND LIMBS DOWN IN TOWN.
1130 PM TSTM WND DMG 4 SSE YAZOO CITY 32.81N 90.38W
10/17/2012 YAZOO MS LAW ENFORCEMENT
TREE DOWN ON A HOME ALONG MYRLEVILLE RD
1209 AM TSTM WND DMG 2 NE CANTON 32.63N 90.01W
10/18/2012 MADISON MS EMERGENCY MNGR
A FEW TREES DOWN.
1223 AM TSTM WND DMG 2 SSE CANTON 32.58N 90.02W
10/18/2012 MADISON MS EMERGENCY MNGR
TREES DOWN ON BARNES RD, DAMPEER RD, AND AT HWY 43 AND
RANKIN RD.
1255 AM TSTM WND DMG 5 SSE STEELE 32.43N 89.38W
10/18/2012 SCOTT MS DEPT OF HIGHWAYS
TREE DOWN ON A HOUSE NE OF FOREST...LIKELY TORNADO
&&
AWEBERLocal storm report, Oct 18, 1:41 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT THU OCT 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND DMG 4 S SHARON 32.60N 89.94W
10/18/2012 MADISON MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN E AND SE OF CANTON.
&&
AWEBERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 64 min |
| Oct 17, 8:48 PM CDT | Tornado Warning | JAN | Bolivar | 41 min |
| Oct 17, 9:02 PM CDT | Tornado Warning | JAN | Bolivar | 43 min |
| Oct 17, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 53 min |
| Oct 17, 9:13 PM CDT | Tornado Warning | JAN | Sunflower | 33 min |
| Oct 17, 9:41 PM CDT | Tornado Warning | JAN | Washington | 30 min |
| Oct 17, 9:57 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 63 min |
| Oct 17, 10:05 PM CDT | Tornado Warning | JAN | Grenada | 40 min |
| Oct 17, 10:09 PM CDT | Tornado Warning | JAN | Leflore | 36 min |
| Oct 17, 10:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 65 min |
| Oct 17, 10:29 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 31 min |
| Oct 17, 10:37 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 53 min |
| Oct 17, 10:45 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 60 min |
| Oct 17, 11:13 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 47 min |
| Oct 17, 11:27 PM CDT | Tornado Warning | JAN | Yazoo | 48 min |
| Oct 17, 11:36 PM CDT | Tornado Warning | JAN | Attala, Madison | 39 min |
| Oct 17, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 65 min |
| Oct 17, 11:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 56 min |
| Oct 17, 11:59 PM CDT | Tornado Warning | JAN | Madison, Rankin | 46 min |
| Oct 18, 12:03 AM CDT | Tornado Warning | JAN | Leake, Scott | 57 min |
| Oct 18, 12:50 AM CDT | Tornado Warning | JAN | Neshoba, Newton, Scott | 55 min |
| Oct 18, 1:02 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 58 min |
| Oct 18, 1:03 AM CDT | Tornado Warning | JAN | Hinds | 12 min |
| Oct 18, 1:07 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 38 min |
| Oct 18, 1:27 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 63 min |
| Oct 18, 1:41 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 34 min |
| Oct 18, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.